A Galerkin Finite Element Method for Two-Point Boundary Value Problems of Ordinary Differential Equations
Applied and Computational Mathematics
Volume 4, Issue 2, April 2015, Pages: 64-68
Received: Feb. 26, 2015; Accepted: Mar. 16, 2015; Published: Mar. 21, 2015
Views 2691      Downloads 275
Gentian Zavalani, Faculty of Mathematics and Physics Engineering Polytechnic University of Tirana, Albania
Article Tools
Follow on us
In this paper, we present a new method for solving two-point boundary value problem for certain ordinary differential equation. The two point boundary value problems have great importance in chemical engineering, deflection of beams etc. In this study, Galerkin finite element method is developed for inhomogeneous second-order ordinary differential equations. Several examples are solved to demonstrate the application of the finite element method. It is shown that the finite element method is simple, accurate and well behaved in the presence of singularities.
Exact Solution, Two-Point Value Boundary Problem, Finite Element Method
To cite this article
Gentian Zavalani, A Galerkin Finite Element Method for Two-Point Boundary Value Problems of Ordinary Differential Equations, Applied and Computational Mathematics. Vol. 4, No. 2, 2015, pp. 64-68. doi: 10.11648/j.acm.20150402.15
C.w. Cryer, The numerical solution of boundary value problems for second order functional differential equations by finite differences, Numer. Math. 20 (1973) 288-299.
Y.F. Holt, Numerical solution of nonlinear two-point boundary value problems by finite difference method, Comm. ACM 7 (1964) 363-373.
P.G. Ciarlet, M.H. Schultz and R.S. Varga, Numerical methods of high order accuracy for nonlinear boundary value problems, Numer. Math. 13 (1967) 51-77.
S Arora, S S Dhaliwal, V K Kukreja. Solution of two point boundary value problems using orthogonal collocation on finite elements. Appl. Math. Comput., 171(2005):358-370.
J Villadsen, W E Stewart. Solution of boundary value problems by orthogonal collocation. Chem. Eng. Sci., 22(1967): 1483-1501.
B Jang. Two-point boundary value problems by the extended Adomian decomposition method. J. Comput. Appl.Math., 219 (1)(2008): 253-262.
A Dogan. A Galerkin finite element approach of Burgers’ equation. Appl. Math. Comput., 157 (2)(2004): 331-346.
T K Sengupta, S B Talla, S C Pradhan. Galerkin finite element methods for wave problems. Sadhana, 30 (5)(2005): 611-623.
H Kaneko, K S Bey, G J W Hou. Discontinuous Galerkin finite element method for parabolic problems. Appl. Math. Comput., 182 (1)(2006):388-402.
M A EI-Gebeily, K M Furati, D O’Regan. The finite element-Galerkin method for singular self-adjoint differential equations. J. Comput. Appl. Math., 223 (2)(2009): 735-752.
D Sharma, R Jiwari, S Kumar. Galerkin-finite Element Methods for Numerical Solution of Advection- Diffusion Equation. Int. J. Pure and Appl. Math., 70 (3)(2011): 389-399.
S E Onath. Asymptotic behavior of the Galerkin and the finite element collocation methods for a parabolic equation. Appl. Math. Comput., 127(2002):207-213.
T Jangveladze, Z Kiguradze, B Neta. Galerkin finite element method for one nonlinear integro-differential model. Appl. Math. Comput., 217 (16)(2011):6883-6892.
Science Publishing Group
1 Rockefeller Plaza,
10th and 11th Floors,
New York, NY 10020
Tel: (001)347-983-5186